Hail, Dearborn
- When
- July 4, 2:22 PM EST to 2:26 PM EST
- Where
- Dearborn County, Dillsboro
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.020, -85.070
Scattered severe thunderstorms developed ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered severe thunderstorms developed ahead of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 1:40 PM EST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT WED JUL 4 2007 .SYNOPSIS... A COLD FRONT WILL SAG INTO THE OHIO VALLEY TONIGHT INTO THURSDAY. SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY IN THE SOUTH. EXPECT DRIER CONDITIONS AND SEASONABLE TEMPERATURES ON FRIDAY WITH NORTHEAST FLOW BEHIND THE FRONT. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SFC BOUNDARY OVER SOUTHERN GREAT LAKES WILL SLOWLY SAG SE TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS ALONG SOUTH OF THE BOUNDARY...WITH DAMAGING WINDS THE GREATEST THREAT FOR SEVERE. SOME TRAINING ALONG THE BOUNDARY WILL RESULT IN RAIN OVER 2 INCHES PER HOUR IN SOME AREAS. ACROSS THE SOUTH...GREATER INSTABILITY BUT LESS FORCING SHOULD RESULT IN MORE SCATTERED STORMS...BUT WITH STILL A SEVERE POTENTIAL. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY/... STORMS BECOME LIKELY OR HIGHER TONIGHT INTO THURSDAY...AS THE BNDRY SLOWLY SAGS SE. BY 12Z THURSDAY...THE FRONT WILL LIKELY BE STRETCHED OUT ACROSS NORTHERN OHIO AND INDIANA...AND NEAR THE OHIO RIVER BY 00Z FRIDAY. THE AMOUNT OF INSTABILITY WILL DEPEND GREATLY ON PREVIOUS CONVECTION...THOUGH FCST SNDGS SHOW IT INCREASING TO AROUND 1500 J/KG THURSDAY. THUS...SHOWERS AND STORMS WILL PERSIST INTO THURSDAY...ENDING NW TO SE THURSDAY AFTERNOON INTO THE EVENING. FOR FRIDAY...HIGH TEMPS WILL REMAIN SEASONABLE WITH WNW/W FLOW BEHIND THE FRONT. THE NAM HAS A S/W CUTTING ACROSS THE SW HALF OF THE FCST AREA...BUT WILL FAVOR THE GFS AND MAV BY KEEPING FRIDAY DRY AT THIS POINT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO SLOW THE PROGRESSION OF THE FRONT WEDNESDAY NIGHT AND THURSDAY...NOW TIMED TO BE ENTERING NORTHWESTERN PORTIONS OF THE CWA EARLY THURSDAY. AIRMASS DESTABILIZATION AHEAD OF THE FRONT ON THURSDAY IS COMPLETELY DEPENDENT ON ONGOING CONVECTION AND/OR LEFTOVER CLOUD COVER. HOWEVER WITH SLOWER FRONTAL MOVEMENT...SHOULD HAVE ENOUGH TIME FOR AIRMASS TO RECOVER ACROSS THE SOUTHERN HALF...AND RAISED POPS TO LIKELY ACROSS THE SOUTH. FRONT WILL EXIT CWA TO THE SOUTH LATE THURSDAY NIGHT. UPPER LEVEL FLOW WILL REMAIN NORTHWESTERLY BEHIND THE FRONT...BEFORE THE PATTERN BECOMES MORE ZONAL BY EARLY NEXT WEEK. THIS WILL MEAN NEAR AVERAGE TEMPERATURES EARLY IN THE EXTENDED WITH A GRADUAL WARMUP INTO THE LOWER 90S SUNDAY AND MONDAY. MIDLEVEL SUBSIDENCE WILL KEEP FORECAST DRY THROUGH SUNDAY. MODEL SPREAD BECOMES SIGNIFICANT BY EARLY NEXT WEEK. GFS DIGS A TROUGH ACROSS THE GREAT LAKES...WHILE ECMWF AND GFSENS MEAN MAINTAIN ZONAL FLOW. IN EITHER CASE...AIRMASS SHOULD BEGIN TO DESTABILIZE TOWARD THE EXTENDED...ENOUGH TO WARRANT CHANCE POPS ACROSS THE NORTH MON AND AREAWIDE TUES. HAWBLITZEL && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS IN THUNDERSTORMS. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES DIMINISHING AFTER 15Z. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT WED JUL 4 2007 INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-051815- HARDIN-MERCER-AUGLAIZE- 215 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD DAYTON...COLUMBUS AND CINCINNATI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 237 PM EDT WED JUL 4 2007 OHZ042-051-053-061-041900- CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH- 237 PM EDT WED JUL 4 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY... SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE TO NEW MADISON...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE... LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK LAYNE...ITHACA AND CRYSTAL LAKES. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The Cincinnati radar (KILN), 116 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
One tree and one large limb were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47506, 47507.